On 9/20 I started vomiting dark brown, coffee grounds type of vomit. I called my regular doc and they said it could have been anything and to call them if I started coughing up blood. I could not eat all that day and the past week, I kept burping a metalic taste. On 9/21 I started having thin strands of blood in my vomit and I called my doc's office and they said to go to the emergency room. When I got there, they took me right away, and in the room, they just swarmed over me and started me on IVs. I am hearing impaired and I had a hard time trying to understand what they were saying. They admitted me and told me the next morning I would be having an endoscopy. I had one 4/11 and was told everything was fine, and I was also diagnosed with a fatty liver in 1/08 after gallbladder surgery.
After the endoscopy, they told me I had esophageal varices and erosive esophaghitis. They asked me if I ever ingested any chemicals and I said of course not, not knowingly. The varices were many and they banded them and had me on saline and Protonix on the IV, as the day before and also started liguid Carafate. The discharged me on 9/24 and I still could not swallow. My next appt was with the regular doc and they said, oh, it was the fatty liver, so I started researching online, as I had no clue of what was going on. My specialist appt was not until 10/12. He said it was very serious and I could have died. He was very concerned and set up a complete bloodwork and ultrasound, but with my stomach bloat I have been told it is hard to see anything. I also was told by my reg doc that my liver and kidney function was fine on 9/17. I have another endoscopy on 12/11 and I am being told I have to have another liver biopsy to see the cause of my liver failure. There is so much to try and find out what is exactly wrong and it seems they are taking much too long. If I don't have diarhea, I have vomiting or extreme pain in my upper abdomen and my spine. I have exhaustion all the time and I am anemic. Is this normal to wait all this time? I can hardly drive as the meds make me so dizzy, so work is out of the question. I am worried, but I don't really know anything.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.